Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 13, 2021, 10:32 AM CDT for 4 parishes in Louisiana. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2021, 10:32 AM CDT (15:32 UTC)
- Expired
- Apr 13, 2021, 11:00 AM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Ascension Parish, LA, Livingston Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 10:35 AM CDT | HAIL 1 | 5 S Sorrento, LA | PUBLIC REPORTS QUARTER-SIZED HAIL ALONG HWY 70 IN NW ST. JAMES PARISH NEAR MOTIVA/SHELL FACILITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WUUS54 KLIX 131532
SVRLIX
LAC005-063-093-095-131600-
/O.NEW.KLIX.SV.W.0051.210413T1532Z-210413T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1032 AM CDT Tue Apr 13 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
West central St. John The Baptist Parish in southeastern
Louisiana...
Central Ascension Parish in southeastern Louisiana...
Northern St. James Parish in southeastern Louisiana...
South central Livingston Parish in southeastern Louisiana...
* Until 1100 AM CDT.
* At 1032 AM CDT, a severe thunderstorm was located near Sorrento, or
near Donaldsonville, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Reserve, Gramercy, Lutcher, Sorrento, Garyville and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3003 9093 3014 9098 3032 9068 3007 9056
TIME...MOT...LOC 1532Z 247DEG 18KT 3011 9089
HAIL...1.50IN
WIND...60MPH
$$
PGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:40 AM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Apr 13, 4:40 AM CDT, 5 hours 52 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
440 AM CDT Tue Apr 13 2021
.SHORT TERM (Today through Thursday Night)... A warm front currently
located just offshore of SE LA comes ashore in Cameron Parish and
into SE TX where it is attached to a cold front moving SE near
Dallas to San Antonio. It is this confluence that will move into a
much more favorable dynamic field as it approaches the western
periphery of our area. We should see sh/ts break out rapidly later
this morning near the Lake Charles area or just east of there then
move north and finally ride east along the already stalled warm
front as the cold front stalls. This strong to severe complex of TS
should follow this boundary east and SE where it should be near or
over Baton Rouge to New Orleans later this morning and afternoon.
The stalled warm front will give some extra help to support the
number of cells for a long distance but also help them pulse to
severe and back down again several times. Other cells outside this
area will act a lot like this. Dry air aloft to the north of the
boundary will entrain and help cause strong/damaging winds, large
hail and since it is riding the boundary where coverging winds
exist, isolated tornadoes can not be ruled out. These thunderstorms
will have very heavy rainfall as well and could drop high precip
totals in a short time. A Flash Flood Watch will be issued for much
of the area for this reason along with the already saturated soils
but rainfall won't be continuous and will be able to drain a bit
overnight but the watch is continued since heavy rainfall will be a
possibility Wed and through noon Thursday. Rainfall totals could be
3 to 5 inches with isolated higher amounts through noon Thursday. A
cold front approaches and could drive the heavy rain producing
environment offshore but we will have to watch where this front
decides to stall since it will become the next focus for sh/ts to
develop and move over the same areas, just hope its the gulf.
.LONG TERM (Thursday through Tuesday)...
The biggest focus for this weekend is going to be more heavy rain
potential for the area. Precipitable water values still remain
relatively high around 1.5 to 2 inches with southerly winds for this
weekend, so the biggest forecast issue will be the location of the
frontal boundary from earlier this week. Currently, most guidance
has it offshore, but it wouldn't take too much for it to be a bit
more northward to be right on the coast and bringing additional
heavy rain this weekend. Peeking into next week, A shortwave swings
down from the upper midwest towards the Tennessee Valley and high
pressure then builds in from the west starting late Monday into
Tuesday, which should help dry out the area some. -BL
&&
.AVIATION...Conditions will begin to worsen through the morning and
most terminals should have cigs drop to OVC015 through the morning
hours. The Miss gulf coast should remain VFR through much of today
but all terminals will have these cigs or lower by tonight. Sites
west of the Pearl River will have TSRA at one or two times during
the day today. Chances are highest for IFR or LIFR conditions due
to +TSRA at BTR and MSY with the possibility of strong winds and
hail around noon and after.
&&
.MARINE...
A warm front near the coast will move inland this morning west of
the river while stretching SE over the gulf waters east of the
river. This will help keep winds from southerly direction most of
the time through Wednesday then shift to SW early Thursday and then
from the north and east later in the day if a slowing front is
capable of moving into the gulf. A stronger cold front should move
through by the weekend to clean all the messy weather that came
before it. Winds on the back side of this front should be around 20-
25kt from the N.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 61 74 56 / 80 60 100 60
BTR 78 65 77 60 / 100 60 100 60
ASD 80 63 78 61 / 80 50 90 60
MSY 80 68 80 65 / 90 50 90 60
GPT 78 64 76 61 / 40 40 90 60
PQL 80 63 76 60 / 30 40 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from noon CDT today through Thursday morning
for LAZ034>037-039-046>050-056>061-063>072-075>078.
GM...Flash Flood Watch from noon CDT today through Thursday morning
for GMZ530.
MS...Flash Flood Watch from noon CDT today through Thursday morning
for MSZ068>071-077-080.
Flash Flood Watch from late tonight through Thursday morning for
MSZ081-082.
GM...&&In the hours before
Special weather statement, Apr 13, 8:43 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
843 AM CDT Tue Apr 13 2021
LAZ036-MSZ068-069-131445-
East Feliciana-Wilkinson-Amite-
843 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST FELICIANA
PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES...
At 843 AM CDT, a strong thunderstorm was located over Woodville, or
18 miles north of Jackson, moving east at 15 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Centreville, Woodville, Gloster, Norwood and Felps.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3097 9087 3099 9118 3100 9118 3100 9133
3118 9134 3124 9089
TIME...MOT...LOC 1343Z 267DEG 13KT 3110 9125
PGSpecial weather statement, Apr 13, 9:42 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
942 AM CDT Tue Apr 13 2021
MSZ069-131545-
Amite-
942 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT AMITE COUNTY...
At 942 AM CDT, a strong thunderstorm was located near Gloster, or 10
miles west of Liberty, moving east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Liberty and Gloster.
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3105 9054 3103 9055 3102 9103 3120 9106
3130 9059
TIME...MOT...LOC 1442Z 262DEG 15KT 3112 9097
PGSpecial weather statement, Apr 13, 9:47 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
947 AM CDT Tue Apr 13 2021
LAZ034-046-047-131530-
Iberville-Pointe Coupee-West Baton Rouge-
947 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...
At 946 AM CDT, a strong thunderstorm was located over Ramah, or 15
miles southeast of Krotz Springs, moving northeast at 15 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Port Allen, Maringouin, Rosedale, Grosse Tete, Ramah and Erwinville.
LAT...LON 3068 9136 3061 9130 3058 9131 3057 9127
3054 9124 3051 9128 3050 9126 3052 9123
3048 9119 3045 9120 3030 9154 3042 9164
3046 9165
TIME...MOT...LOC 1446Z 234DEG 14KT 3042 9153
PGLocal storm report, Apr 13, 9:49 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
949 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 1 N GLOSTER 31.21N 91.02W
04/13/2021 E0.88 INCH AMITE MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS NICKEL-SIZED HAIL IN GLOSTER IN
AMITE COUNTY, MS.
&&
MEGANWILSpecial weather statement, Apr 13, 9:53 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
953 AM CDT Tue Apr 13 2021
LAZ034-035-MSZ068-131600-
Pointe Coupee-West Feliciana-Wilkinson-
953 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WEST FELICIANA...CENTRAL
POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND CENTRAL
WILKINSON COUNTIES...
At 952 AM CDT, a strong thunderstorm was located near Batchelor, or
10 miles east of Bayou Current, moving north at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Morganza, Fort Adams, Dolorosa and Batchelor.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3137 9121 3135 9119 3070 9155 3077 9174
3097 9166 3104 9156 3107 9157 3111 9161
3124 9156 3122 9153 3123 9149 3126 9148
3128 9149 3129 9147 3132 9146 3132 9142
3136 9130
TIME...MOT...LOC 1452Z 201DEG 33KT 3081 9162
PGSpecial weather statement, Apr 13, 10:26 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1026 AM CDT Tue Apr 13 2021
LAZ049-050-057-058-131600-
Livingston-Ascension-St. John The Baptist-St. James-
1026 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. JOHN THE
BAPTIST...SOUTHERN ASCENSION...NORTHERN ST. JAMES AND SOUTH CENTRAL
LIVINGSTON PARISHES...
At 1026 AM CDT, a strong thunderstorm was located near
Donaldsonville, moving east at 15 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Gonzales, Donaldsonville, Gramercy, Lutcher, Sorrento, French
Settlement and Garyville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3031 9074 3006 9062 3001 9096 3002 9097
3006 9096 3006 9099 3013 9102
TIME...MOT...LOC 1526Z 247DEG 15KT 3010 9092
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:14 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 5 days |
| Apr 13, 9:18 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 21 min |
| Apr 13, 9:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville | 13 min |
| Apr 13, 9:47 AM CDT | Special Weather Statement | LIX | West Baton Rouge | 43 min |
| Apr 13, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Livingston, Saint James | 19 min |
| Apr 13, 10:13 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 17 min |
| Apr 13, 10:26 AM CDT | Special Weather Statement | LIX | Ascension | 34 min |
| Apr 13, 10:33 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 27 min |
| Apr 13, 10:35 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 55 min |
| Apr 13, 10:49 AM CDT | Severe Thunderstorm Warning | LIX | Assumption | 26 min |
| Apr 13, 10:59 AM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge, Livingston | 46 min |
| Apr 13, 11:11 AM CDT | Special Weather Statement | LIX | Terrebonne | 49 min |
| Apr 13, 11:14 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James, Saint John the Baptist | 31 min |
| Apr 13, 11:18 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 27 min |
| Apr 13, 11:41 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 15 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 30 min |
| Apr 13, 11:49 AM CDT | Special Weather Statement | LIX | Livingston | 26 min |
| Apr 13, 11:53 AM CDT | Special Weather Statement | LIX | Ascension | 37 min |
| Apr 13, 11:54 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 36 min |
| Apr 13, 12:05 PM CDT | Special Weather Statement | LIX | Jefferson | 55 min |
| Apr 13, 12:08 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 13, 12:14 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 14 min |
| Apr 13, 12:23 PM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 13, 12:27 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 11 min |
| Apr 13, 12:31 PM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 59 min |
| Apr 13, 1:02 PM CDT | Special Weather Statement | LIX | Terrebonne | 43 min |
| Apr 13, 1:14 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 31 min |
| Apr 13, 1:21 PM CDT | Areal Flood Advisory | LIX | Ascension | 114 min |
| Apr 13, 1:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 13, 1:40 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| Apr 13, 1:44 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Terrebonne | 31 min |
| Apr 13, 1:54 PM CDT | Flash Flood Warning | LIX | Jefferson | 111 min |
| Apr 13, 2:07 PM CDT | Flash Flood Warning | LIX | Saint Charles | 83 min |
| Apr 13, 2:14 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 61 min |
| Apr 13, 2:17 PM CDT | Special Weather Statement | LIX | Jefferson | 28 min |
| Apr 13, 2:22 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 38 min |
| Apr 13, 2:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 13, 2:48 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Plaquemines, Terrebonne | 57 min |
| Apr 13, 2:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 13, 3:30 PM CDT | Small Craft Advisory | LIX | 3 hr | |
| Apr 13, 3:45 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 15 min |
| Apr 13, 3:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 13, 4:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 13, 4:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 13, 5:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 13, 5:58 PM CDT | Special Marine Warning | LIX | 70 min | |
| Apr 13, 6:01 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 13, 6:07 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 13, 6:12 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 13, 6:17 PM CDT | Wind Advisory | LIX | Assumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 6 hr |
| Apr 13, 6:26 PM CDT | Special Weather Statement | LIX | Livingston | 34 min |
| Apr 13, 6:27 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Apr 13, 6:44 PM CDT | Special Weather Statement | LIX | Assumption | 46 min |
| Apr 13, 6:56 PM CDT | Gale Warning | LIX | 9 hr | |
| Apr 13, 6:56 PM CDT | Small Craft Advisory | LIX | 33 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.